Journal d’Analyse Mathématique

, Volume 69, Issue 1, pp 153–200 | Cite as

Operators with singular continuous spectrum, IV. Hausdorff dimensions, rank one perturbations, and localization

  • R. del Rio
  • S. Jitomirskaya
  • Y. Last
  • B. Simon


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Aizenman,Localization at weak disorder: Some elementary bounds, Rev. Math. Phys.6 (1994), 1163–1182.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    M. Aizenman and S. Molchanov,Localization at large disorder and at extreme energies: An elementary derivation, Comm. Math. Phys.157 (1993), 245–278.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    N. Aronszajn,On a problem of Weyl in the theory of Sturm-Liouville equations, Amer. J. Math.79 (1957), 597–610.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    J. Avron and B. Simon,Almost periodic Schrödinger operators. II. The integrated density of states, Duke Math. J.50 (1983), 369–391.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    A. S. Besicovitch,On linear sets of points of fractional dimension, Math. Annalen101 (1929), 161–193.CrossRefMathSciNetGoogle Scholar
  6. [6]
    G. Boole,On the comparison of transcendents, with certain applications to the theory of definite integrals, Philos. Trans. Royal Soc.147 (1857), 780.Google Scholar
  7. [7]
    R. del Rio, N. Makarov and B. Simon,Operators with singular continuous spectrum, II. Rank one operators, Comm. Math. Phys.165 (1994), 59–67.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    F. Delyon, H. Kunz and B. Souillard,One dimensional wave equations in disordered media, J. Phys.A 16 (1983), 25–42.MathSciNetGoogle Scholar
  9. [9]
    W. Donoghue,On the perturbation of the spectra, Comm. Pure Appl. Math.18 (1965), 559–579.MATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    K. J. Falconer,Fractal Geometry, Wiley, Chichester, 1990.MATHGoogle Scholar
  11. [11]
    A. Gordon,Pure point spectrum under 1-parameter perturbations and instability of Anderson localization, Comm. Math. Phys.164 (1994), 489–505.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    I. Guarneri,Spectral properties of quantum diffusion on discrete lattices, Europhys. Lett.10 (1989), 95–100.CrossRefGoogle Scholar
  13. [13]
    A. Hof, O. Knill and B. Simon,Singular continuous spectrum for palindromic Schrödinger operators, Comm. Math. Phys.174 (1995), 149–159.MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    J. S. Howland,On a theorem of Carey and Pincus, J. Math. Anal.145 (1990), 562–565.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    V. A. Javrjan,A certain inverse problem for Sturm-Liouville operators, Izv. Akad. Nauk Armjan. SSR, Ser. Mat.6 (1971), 246–251.MathSciNetGoogle Scholar
  16. [16]
    S. Jitomirskaya,Singular continuous spectrum and uniform localization for ergodic Schrödinger operators, J. Funct. Anal., to appear.Google Scholar
  17. [17]
    S. Jitomirskaya and B. Simon,Operators with singular continuous spectrum, III. Almost periodic Schrödinger operators, Comm. Math. Phys.165 (1994), 201–205.MATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    T. Kato,Perturbation Theory for Linear Operators, 2nd ed., Springer, Berlin, 1980.MATHGoogle Scholar
  19. [19]
    S. Kotani,Lyapunov exponents and spectra for one-dimensional random Schrödinger operators, Contemp. Math.50 (1986), 277–286.MathSciNetGoogle Scholar
  20. [20]
    H. Kunz and B. Souillard,Sur le spectre des operateurs aux differences finies aleatoires, Comm. Math. Phys.78 (1980), 201–246.MATHCrossRefMathSciNetGoogle Scholar
  21. [21]
    Y. Last,A relation between a. c. spectrum of ergodic Jacobi matrices and the spectra of periodic approximants, Comm. Math. Phys.151 (1993), 183–192.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    Y. Last,Quantum dynamics and decompositions of singular continuous spectra, J. Funct. Anal., to appear.Google Scholar
  23. [23]
    F. Martinelli and E. Scoppola,Introduction to the mathematical theory of Anderson localization, Rivista del Nuovo Cimento10 (1987), No. 10.Google Scholar
  24. [24]
    A. G. Poltoratski,On the distributions of boundary values of Cauchy integrals, Proc. Amer. Math. Soc, to appear.Google Scholar
  25. [25]
    M. Reed and B. Simon,Methods of Modern Mathematical Physics, III. Scattering Theory, Academic Press, London, San Diego, 1979.MATHGoogle Scholar
  26. [26]
    C. A. Rogers,Hausdorff Measures, Cambridge Univ. Press, London, 1970.MATHGoogle Scholar
  27. [27]
    C. A. Rogers and S. J. Taylor,The analysis of additive set functions in Euclidean space, Acta Math.101 (1959), 273–302.MATHCrossRefMathSciNetGoogle Scholar
  28. [28]
    C. A. Rogers and S. J. Taylor,Additive set functions in Euclidean space. II, Acta Math.109 (1963), 207–240.MATHCrossRefMathSciNetGoogle Scholar
  29. [29]
    W. Rudin,Real and Complex Analysis, 3rd ed., McGraw-Hill, Singapore, 1986.Google Scholar
  30. [30]
    S. Saks,Theory of the Integral, Hafner, New York, 1937.Google Scholar
  31. [31]
    B. Simon,Absence of ballistic motion, Commun. Math. Phys.134 (1990), 209–212.MATHCrossRefGoogle Scholar
  32. [32]
    B. Simon,Cyclic vectors in the Anderson model, Rev. Math. Phys.6 (1994), 1183–1185.MATHCrossRefMathSciNetGoogle Scholar
  33. [33]
    B. Simon,Spectral analysis of rank one perturbations and applications, CRM Proc. Lecture Notes8 (1995), 109–149.Google Scholar
  34. [34]
    B. Simon,Operators with singular continuous spectrum: I. General operators, Ann. of Math. 141 (1995), 131–145.MATHCrossRefMathSciNetGoogle Scholar
  35. [35]
    B. Simon,Operators with singular continuous spectrum, VI. Graph Laplacians and Laplace-Beltrami operators, Proc. Amer. Math. Soc.124 (1996), 1177–1182.MATHCrossRefMathSciNetGoogle Scholar
  36. [36]
    B. Simon,L p norms of the Borel transform and the decomposition of measures, Proc. Amer. Math. Soc.123 (1995), 3749–3755.MATHCrossRefMathSciNetGoogle Scholar
  37. [37]
    B. Simon,Operators with singular continuous spectrum, VII. Examples with borderline time decay, Comm. Math. Phys.176 (1996), 713–722.MATHCrossRefMathSciNetGoogle Scholar
  38. [38]
    B. Simon,Bounded eigenfunctions and absolutely continuous spectra for one-dimensional Schrödinger operators, Proc. Amer. Math. Soc., to appear.Google Scholar
  39. [39]
    B. Simon and G. Stolz,Operators with singular continuous spectrum, V. Sparse potentials, Proc. Amer. Math. Soc, to appear.Google Scholar
  40. [40]
    B. Simon and T. Wolff,Singular continuous spectrum under rank one perturbations and localization for random Hamiltonians, Comm. Pure Appl. Math.39 (1986), 75–90.MATHCrossRefMathSciNetGoogle Scholar
  41. [41]
    R. S. Strichartz,Fourier asymptotics of fractal measures, J. Funct. Anal.89 (1990), 154–187.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 1996

Authors and Affiliations

  • R. del Rio
    • 1
  • S. Jitomirskaya
    • 2
  • Y. Last
    • 3
  • B. Simon
    • 3
  1. 1.IIMAS-UNAMMexico D.F.Mexico
  2. 2.Department of MathematicsUniversity of CaliforniaIrvineUSA
  3. 3.Division of Physics, Mathematics and AstronomyCalifornia Institute of TechnologyPasadenaUSA

Personalised recommendations